Alert archive / Michigan / Gale Warnings in 2008

Gale Warning 20, NWS Gaylord, MI

September 18, 2008

NWS Gaylord, MI issued this gale warning at Sep 18, 2008, 4:07 PM EDT. It took effect at Sep 19, 2008, 8:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2008, 4:07 PM EDT (20:07 UTC)
In effect from
Sep 19, 2008, 8:00 AM EDT
Expired
Sep 19, 2008, 3:59 PM EDT
In force
8 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WHUS73 KAPX 182007
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 PM EDT THU SEP 18 2008

LMZ341-342-344-345-190300-
/O.NEW.KAPX.GL.W.0020.080919T1200Z-080920T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
407 PM EDT THU SEP 18 2008

...GALE WARNING IN EFFECT FROM 8 AM TO 11 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT FRIDAY. 

SOUTHWEST WINDS WILL INCREASE FRIDAY MORNING...WITH SUSTAINED
WINDS AVERAGING 15 TO 20 KNOTS. HOWEVER...OCCASIONAL GUSTS OF 35
KNOTS ARE EXPECTED FROM MIDDAY FRIDAY THROUGH EARLY FRIDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345>349-LMZ323-346-LSZ321-322-190300-
/O.NEW.KAPX.SC.Y.0087.080919T1200Z-080920T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
407 PM EDT THU SEP 18 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT FRIDAY. 

SOUTHWEST WINDS WILL INCREASE FRIDAY MORNING...WITH SUSTAINED
WINDS AVERAGING 10 TO 20 KNOTS. HOWEVER...GUSTS OF 25 KNOTS ARE
EXPECTED FROM FRIDAY MIDDAY FRIDAY THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
4 follow-up statements
833 
WHUS73 KAPX 190242
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1042 PM EDT THU SEP 18 2008

LMZ341-342-344-345-191000-
/O.CON.KAPX.GL.W.0020.080919T1200Z-080920T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
1042 PM EDT THU SEP 18 2008

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT FRIDAY. 

SOUTHWEST WINDS WILL STEADILY INCREASE OVERNIGHT THROUGH FRIDAY
MORNING...WITH SUSTAINED WINDS AVERAGING 15 TO 20 KNOTS. HOWEVER...
OCCASIONAL GUSTS OF 35 KNOTS ARE EXPECTED FROM MIDDAY FRIDAY
THROUGH EARLY FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345>349-LMZ323-346-LSZ321-322-191000-
/O.CON.KAPX.SC.Y.0087.080919T1200Z-080920T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1042 PM EDT THU SEP 18 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
FRIDAY. 

SOUTHWEST WINDS WILL STEADILY INCREASE OVERNIGHT THROUGH FRIDAY
MORNING...WITH SUSTAINED WINDS AVERAGING 10 TO 20 KNOTS. HOWEVER...
GUSTS OF 25 KNOTS ARE EXPECTED FROM FRIDAY MIDDAY FRIDAY THROUGH
FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ADAM
391 
WHUS73 KAPX 190806
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 AM EDT FRI SEP 19 2008

LMZ341-342-344-345-191615-
/O.CON.KAPX.GL.W.0020.080919T1200Z-080920T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
406 AM EDT FRI SEP 19 2008

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
EDT THIS EVENING. 

SOUTHWEST WINDS WILL STEADILY INCREASE THIS MORNING...WITH
SUSTAINED WINDS AVERAGING 15 TO 20 KNOTS. HOWEVER... OCCASIONAL
GUSTS OF 35 KNOTS ARE EXPECTED FROM MIDDAY FRIDAY THROUGH EARLY
FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345>349-LMZ323-346-LSZ321-322-191615-
/O.EXT.KAPX.SC.Y.0087.080919T1200Z-080920T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
406 AM EDT FRI SEP 19 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
5 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING
TO 5 AM EDT SATURDAY. 

SOUTHWEST WINDS WILL STEADILY INCREASE THIS MORNING...WITH
SUSTAINED WINDS AVERAGING 10 TO 20 KNOTS. HOWEVER... GUSTS OF 25
KNOTS ARE EXPECTED FROM FRIDAY MIDDAY FRIDAY THROUGH FRIDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MPC
731 
WHUS73 KAPX 191510
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1110 AM EDT FRI SEP 19 2008

LMZ341-342-344-345-192315-
/O.CON.KAPX.GL.W.0020.000000T0000Z-080920T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
1110 AM EDT FRI SEP 19 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345>349-LMZ323-346-LSZ321-322-192315-
/O.CON.KAPX.SC.Y.0087.000000T0000Z-080920T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1110 AM EDT FRI SEP 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH
TONIGHT...WITH GUSTS TO 30 KNOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
868 
WHUS73 KAPX 191959
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT FRI SEP 19 2008

LMZ341-342-344-345-200400-
/O.CAN.KAPX.GL.W.0020.000000T0000Z-080920T0300Z/
/O.EXA.KAPX.SC.Y.0087.000000T0000Z-080920T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
359 PM EDT FRI SEP 19 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF 15 TO 30 KNOTS ARE EXPECTED THROUGH THIS
EVENING...BEFORE SUBSIDING OVERNIGHT. WAVES OF 5 TO 8 FEET ARE
ALSO EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ346-348-349-LMZ323-192100-
/O.CAN.KAPX.SC.Y.0087.000000T0000Z-080920T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
359 PM EDT FRI SEP 19 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

LHZ345-347-LMZ346-LSZ321-322-200400-
/O.CON.KAPX.SC.Y.0087.000000T0000Z-080920T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 PM EDT FRI SEP 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY.

SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH THIS EVENING...
WITH GUSTS TO 30 KNOTS.  WINDS WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Sep 18, 3:55 PM EDT, 12 minutes earlier.

Area forecast discussion, Sep 18, 3:55 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT THU SEP 18 2008

.SYNOPSIS.../ISSUED AT 355 PM/

RIDGE OF HIGH PRESSURE EXTENDING FROM NEW ENGLAND TO THE LOWER
GREAT LAKES WILL PROVIDE QUIET WEATHER TONIGHT/FRIDAY. A COLD
FRONT WILL MOVE INTO THE REGION FROM THE NORTH FRIDAY NIGHT...AND
WILL PROVIDE A SLIGHT CHANCE OF SHOWERS/STORMS BOTH FRIDAY NIGHT
AND SATURDAY. SLIGHTLY COOLER BUT DRY WEATHER WILL RETURN SATURDAY
NIGHT INTO SUNDAY.

SMITH

&&

.SHORT TERM.../ISSUED AT 355 PM/...TONIGHT

SCATTERED CLOUDS CONTINUE TO HANG ON ALONG THE LAKE HURON SHORELINE
WHERE DEW POINTS REMAIN IN THE MID 40S...BUT SKIES ARE SUNNY INLAND
WHERE LOW LEVELS HAVE DRIED OUT NICELY.  SURFACE HIGH EAST OF LAKE
SUPERIOR THIS AFTERNOON WILL CONTINUE TO PULL AWAY OVERNIGHT...
SETTING UP AN INCREASING SOUTH-SOUTHWEST RETURN FLOW.  QUIET NIGHT
EXPECTED FOR THE NIGHT...PERHAPS A COUPLE MID CLOUDS IN WARM
ADVECTION PATTERN.  WILL KEEP AN EYE ON PATCH OF ST/SC OVER
SOUTHERN UPPER/FAR NORTHEAST WI AS WINDS SWING AROUND TO THE
SOUTHWEST.  DONT THINK THIS WILL BE AN ISSUE TONIGHT GIVEN
TRAJECTORIES...AND CLOUDS HAVE BEEN TRYING TO THIN/BECOME MORE
CONVECTIVE LOOKING AS THE AFTERNOON WEARS ON.  SO THERE MAY NOT BE
MUCH LEFT BY THIS EVENING.  TEMPERATURES WILL COOL INITIALLY BUT
EXPECT READINGS TO RISE OVERNIGHT AS SOUTHERLY WINDS PICK UP.

JPB

&&

.LONG TERM.../ISSUED AT 355 PM/...FRIDAY AND BEYOND

FRIDAY AND FRIDAY NIGHT...A GOOD DEAL OF SUNSHINE IS AGAIN EXPECTED
FRIDAY. SURFACE RIDGE WILL SLIP E DURING THE AFTERNOON...ALLOWING
FOR AN INCREASE IN SW FLOW WAA. THIS MAY LEAD TO SOME INCREASE IN
MID CLOUDS DURING THE AFTERNOON ACROSS THE N. OTHERWISE...MOSTLY
SUNNY SKIES EXPECTED.

COLD FRONT WILL DROP INTO THE LAKE SUPERIOR REGION FRI EVENING.
THERE WILL ONLY BE A GLANCING BLOW OF ASSOCIATED UPPER DYNAMICS
HOWEVER...AS BEST QG SUPPORT...HEIGHT FALLS...AND DEEP LAYER
MOISTURE STAYS NE ACROSS ONTARIO AND QUEBEC. STILL...MODEL SOUNDINGS
SHOW SOME MID LEVEL INSTABILITY AND MOISTURE (SHALLOW MAUL) OVER ERN
UPPER AND FAR NRN LOWER FRI EVENING. THIS WILL SUPPORT A SMALL RISK
FOR ELEVATED SHOWERS/STORMS -- THOUGH COVERAGE SHOULD BE MINIMAL.
OTHERWISE...PARTLY CLOUDY SKIES EXPECTED.

SATURDAY...WILL MAINTAIN CONTINUITY...AND RETAIN SMALL RISK FOR
SHOWERS/STORMS SATURDAY. ALL IN ALL...HOWEVER...SKIES WILL BE PARTLY
TO MOSTLY CLOUDY -- AND MOST AREAS WILL NOT SEE ANY RAIN.
INSTABILITY AND MOISTURE WILL REMAIN VERY LIMITED...BUT FRONTAL
CONVERGENCE DURING DAYTIME HEATING MAY BE JUST SUFFICIENT TO POP A
FEW SHOWERS.

SUNDAY...COLD FRONT WILL HAVE DROPPED WELL SOUTH OF REGION BY
SUNDAY...AS SURFACE HIGH DRIFTS INTO THE NRN GREAT LAKES. WAA ACROSS
TOP OF RIDGE MAY SUPPORT SOME MID CLOUDS. HIGHS WILL BE A BIT
COOLER...WITH HIGHS IN THE 60S TO AROUND 70.

MONDAY THROUGH THURSDAY...THE GREAT LAKES REGION WILL FIND ITSELF
NESTLED BETWEEN UPPER TROUGH OVER ERN CANADA AND A TROUGH OVER THE
NWRN CONUS. WITH MEAN RIDGING ALOFT...AND BROAD AREA OF SURFACE HIGH
PRESSURE MOVING FROM SRN ONTARIO TO NEW ENGLAND BY TUESDAY...PARTLY
TO MOSTLY SUNNY SKIES AND RAIN-FREE CONDITIONS CAN BE EXPECTED
MON...TUE...INTO WED. BY WED NIGHT AND THU...GFS/ECMWF AGREE THAT NW
CONUS TROUGH WILL EJECT AN IMPULSE THAT WILL PUSH ACROSS THE NRN
PLAINS. WITH UPPER TROUGH MIGRATING TO HUDSON BAY REGION HOWEVER...
LIFT ASSOCIATED WITH AFOREMENTIONED IMPULSE AND ITS ASSOCIATED
COLD FRONT DUE TO ARRIVE WED NIGHT AND THUR NOT EXPECTED TO BE
VERY POTENT. WILL INCLUDE A SMALL RISK FOR SHOWERS STARTING WED
NIGHT AND CONTINUING INTO THU. TEMPS WILL REMAIN PLEASANT THROUGH
THE PERIOD...WITH HIGHS GENERALLY IN THE 60S TO LOWER 70S...AND
LOWS IN THE 40S.

SMITH

&&

.MARINE.../ISSUED AT 355 PM/

PRESSURE GRADIENT TIGHTENS SIGNIFICANTLY ON FRIDAY AS WAA INCREASES
AHEAD OF APPROACHING COLD FRONT. NAM SHOWS 40-45 KTS IN 925-850 MB
LAYER OVER N END OF LAKE MICHIGAN. WHILE THIS MOMENTUM WILL NOT
REACH THE SURFACE -- DUE TO OVER-WATER STABILITY -- STILL FEEL
MECHANICAL MIXING WILL SUPPORT A FEW GALE FORCE GUSTS FRIDAY INTO
FRIDAY EVENING OVER NRN LAKE MICHIGAN. GALE WARNING HAS BEEN ISSUED.
ELSEWHERE...WILL ISSUE SMALL CRAFT ADVISORIES FOR WIND GUSTS AROUND
25 KTS.

SMITH

&&

.AVIATION.../ISSUED AT 112 PM/...VALID FOR 18Z TAFS

VFR CONDITIONS EXPECTED THROUGH FRIDAY MORNING AS HIGH PRESSURE
PULLS AWAY FROM THE REGION. INCREASING LOW LEVEL FLOW WILL LIKELY
INCREASE THREAT FOR LOW LEVEL WIND SHEAR OVERNIGHT INTO FRIDAY
MORNING AT TVC/PLN.

JPB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT FRIDAY FOR LMZ323-
     346.
     GALE WARNING FROM 8 AM TO 11 PM EDT FRIDAY FOR LMZ341-342-344-
     345.
LH...SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT FRIDAY FOR
     LHZ345>349.
LS...SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT FRIDAY FOR LSZ321-
     322.

&&
Hazardous weather outlook, Sep 18, 4:01 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
401 PM EDT THU SEP 18 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
191200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
401 PM EDT THU SEP 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GALE FORCE WINDS ARE EXPECTED ON LAKE MICHIGAN FRIDAY.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 4:07 PM EDTSmall Craft AdvisoryAPX44 hr

Nearby

Gale Warnings in Michigan, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.